m+Medelevator.RU
← Поиск публикаций
Federal practitioner : for the health care professionals of the VA, DoD, and PHS · 2024

Agranulocytosis and Aseptic Meningitis Induced by Sulfamethoxazole-Trimethoprim.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Bunnell Alison A, Hammer Kimberly D P, Miller Regan R, Harris Olivia A, Schmaltz Logan C, Kokett Alexis M

Аннотация

BACKGROUND: Sulfamethoxazole-trimethoprim is an antibiotic that can cause rare and potentially life-threatening adverse effects. This case describes an immunocompetent patient who developed acute agranulocytosis complicated with aseptic meningitis after being prescribed sulfamethoxazole-trimethoprim.

CASE PRESENTATION: A healthy 39-year-old male veteran presented to the emergency department with worsening left testicular pain and increased urinary urgency and frequency. The patient was diagnosed with left epididymo-orchitis and prescribed oral sulfamethoxazole-trimethoprim 800-160 mg every 12 hours for 30 days. Two weeks later, the patient returned to the emergency department with fever, headache, chills, and generalized body aches that led to hospitalization. It was discovered that he had not finished the full course of antibiotics due to symptoms resolution and had restarted the medication to finish the course of therapy. The patient was diagnosed with agranulocytosis and aseptic meningitis secondary to sulfamethoxazole-trimethoprim.

CONCLUSIONS: This case highlights the rare potential for acute agranulocytosis in combination with aseptic meningitis following the use of sulfamethoxazole-trimethoprim in an immunocompetent patient.